Alert archive / California / Wind Advisories in 2025

Wind Advisory 6, NWS Las Vegas, NV

January 31, 2025Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Jan 31, 2025, 2:29 AM PST for Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada. It took effect at Feb 1, 2025, 4:00 AM PST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jan 31, 2025, 2:29 AM PST (10:29 UTC)
In effect from
Feb 1, 2025, 4:00 AM PST
Expired
Feb 5, 2025, 5:59 PM PST
In force
5 days
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3054 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS75 KVEF 311029
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
229 AM PST Fri Jan 31 2025

CAZ519-520-312200-
/O.NEW.KVEF.WI.Y.0006.250201T1200Z-250203T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Lone Pine, Aspendell, Bishop, Whitney
Portal, Independence, and Olancha
229 AM PST Fri Jan 31 2025

...WIND ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with occasional downslope winds 
  gusting up to 50 mph in the Owens Valley near the Sierra 
  foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 4 AM Saturday to 10 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

CAZ523-524-312200-
/O.NEW.KVEF.WI.Y.0006.250201T1800Z-250202T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Including the cities of Mitchell Caverns, Fort Irwin, Daggett,
Baker, Mountain Pass, and Barstow
229 AM PST Fri Jan 31 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY...

* WHAT...Southwest winds 20 to 30 with gusts up to 45 mph expected.

* WHERE...Eastern Mojave Desert and Western Mojave Desert.

* WHEN...From 10 AM to 10 PM PST Saturday.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles. Gusty winds will blow around unsecured 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving high profile vehicles...especially on 
north-south roadways. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA
13 follow-up statements
826 
WWUS75 KVEF 312119
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
119 PM PST Fri Jan 31 2025

CAZ519-520-011000-
/O.CON.KVEF.WI.Y.0006.250201T1200Z-250203T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Bishop, Olancha, Independence, Whitney
Portal, Lone Pine, and Aspendell
119 PM PST Fri Jan 31 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 PM PST 
SUNDAY...

* WHAT...West winds 25 to 35 mph with occasional downslope winds 
  gusting up to 50 mph in the Owens Valley near the Sierra 
  foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 4 AM Saturday to 10 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

CAZ523-524-011000-
/O.CON.KVEF.WI.Y.0006.250201T1800Z-250202T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Including the cities of Mitchell Caverns, Baker, Daggett,
Barstow, Mountain Pass, and Fort Irwin
119 PM PST Fri Jan 31 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST 
SATURDAY...

* WHAT...Southwest winds 20 to 30 with gusts up to 45 mph expected.

* WHERE...Eastern Mojave Desert and Western Mojave Desert.

* WHEN...From 10 AM to 10 PM PST Saturday.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles. Gusty winds will blow around unsecured 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving high profile vehicles...especially on 
north-south roadways. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS
656 
WWUS75 KVEF 010919
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
119 AM PST Sat Feb 1 2025

CAZ519-520-020400-
/O.CON.KVEF.WI.Y.0006.250201T1200Z-250203T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Aspendell, Bishop, Independence, Olancha,
Lone Pine, and Whitney Portal
119 AM PST Sat Feb 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with occasional downslope winds 
  gusting up to 50 mph in the Owens Valley near the Sierra 
  foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 10 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

CAZ523-524-020400-
/O.CON.KVEF.WI.Y.0006.250201T1800Z-250202T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Including the cities of Barstow, Baker, Mountain Pass, Mitchell
Caverns, Daggett, and Fort Irwin
119 AM PST Sat Feb 1 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM 
PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 with gusts up to 45 mph expected.

* WHERE...Eastern Mojave Desert and Western Mojave Desert.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles. Gusty winds will blow around unsecured 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving high profile vehicles...especially on 
north-south roadways. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
774 
WWUS75 KVEF 020400
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
800 PM PST Sat Feb 1 2025

CAZ519-520-020600-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250203T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Lone Pine, Whitney Portal, Olancha,
Independence, Aspendell, and Bishop
800 PM PST Sat Feb 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with occasional downslope winds 
  gusting up to 50 mph in the Owens Valley near the Sierra 
  foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 10 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

CAZ523-524-020600-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250202T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Including the cities of Baker, Mountain Pass, Barstow, Mitchell
Caverns, Fort Irwin, and Daggett
800 PM PST Sat Feb 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 with gusts up to 45 mph expected.

* WHERE...Eastern Mojave Desert and Western Mojave Desert.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high-profile vehicles. Gusty winds will blow around unsecured 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving high profile vehicles...especially on 
north-south roadways. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
956 
WWUS75 KVEF 020602
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1002 PM PST Sat Feb 1 2025

CAZ523-524-020715-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-250202T0600Z/
Western Mojave Desert-Eastern Mojave Desert-
Including the cities of Baker, Mountain Pass, Barstow, Mitchell
Caverns, Fort Irwin, and Daggett
1002 PM PST Sat Feb 1 2025

...WIND ADVISORY HAS EXPIRED...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire on time.

$$

CAZ519-520-030600-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250203T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Lone Pine, Whitney Portal, Olancha,
Independence, Aspendell, and Bishop
1002 PM PST Sat Feb 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with occasional downslope winds 
  gusting up to 50 mph in the Owens Valley near the Sierra 
  foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 10 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
836 
WWUS75 KVEF 021720
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
920 AM PST Sun Feb 2 2025

CAZ519-520-031000-
/O.EXT.KVEF.WI.Y.0006.000000T0000Z-250204T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Whitney Portal, Aspendell, Independence,
Lone Pine, Olancha, and Bishop
920 AM PST Sun Feb 2 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST MONDAY...

* WHAT...West winds 25 to 35 mph with occasional downslope winds 
  gusting up to 50 mph in the Owens Valley near the Sierra 
  foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS
816 
WWUS75 KVEF 030805
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1205 AM PST Mon Feb 3 2025

CAZ519-520-040600-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250204T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Whitney Portal, Bishop, Lone Pine,
Olancha, Independence, and Aspendell
1205 AM PST Mon Feb 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with occasional downslope winds 
  gusting up to 55 mph in the Owens Valley near the Sierra 
  foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
442 
WWUS75 KVEF 031904
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1104 AM PST Mon Feb 3 2025

CAZ519-520-041200-
/O.EXT.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Aspendell, Bishop, Whitney
Portal, Olancha, and Lone Pine
1104 AM PST Mon Feb 3 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...West to southwest winds 25 to 35 mph with occasional 
  downslope winds gusting up to 55 mph in the Owens Valley near the 
  Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JP
979 
WWUS75 KVEF 040806
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1206 AM PST Tue Feb 4 2025

CAZ521-522-042200-
/O.EXA.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/
White Mountains of Inyo County-Death Valley National Park-
Including the cities of Westgard Pass, Furnace Creek, Shoshone,
Stovepipe Wells, and Bristlecone Pine
1206 AM PST Tue Feb 4 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph. Strongest 
  winds will be along and downwind of mountain features.

* WHERE...White and Inyo Mountains, and Death Valley National Park.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.  
  Pockets of blowing dust with reduced visibility likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ519-520-042200-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Olancha, Lone Pine, Independence, Bishop,
Aspendell, and Whitney Portal
1206 AM PST Tue Feb 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West to southwest winds 25 to 35 mph with occasional 
  downslope winds gusting up to 55 mph in the Owens Valley near the 
  Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Sudden downslope winds may create periods of 
  strong crosswinds on sections of Highway 395 near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
801 
WWUS75 KVEF 040810
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1210 AM PST Tue Feb 4 2025

NVZ017-019-042200-
/O.EXB.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Desert Rock, Indian Springs, Red Rock
Canyon, Amargosa Valley, Pahrump, and Mt Charleston
1210 AM PST Tue Feb 4 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...Until 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong downslope winds will result in sudden 
  crosswinds along the US-95 corridor between Las Vegas and Desert 
  Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ519>522-042200-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-
Including the cities of Olancha, Lone Pine, Independence,
Shoshone, Furnace Creek, Bishop, Aspendell, Whitney Portal,
Westgard Pass, Stovepipe Wells, and Bristlecone Pine
1210 AM PST Tue Feb 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with occasional downslope 
  winds gusting up to 55 mph. Gusts up to 65 mph near the Sierra 
  ridgetops.  Strongest winds in eastern Inyo County will be along 
  and downwind of terrain features.

* WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens 
  Valley, and Death Valley National Park.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.  
  Pockets of blowing dust with reduced visibility likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
227 
WWUS75 KVEF 042146
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
146 PM PST Tue Feb 4 2025

CAZ519>522-050600-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-
Including the cities of Westgard Pass, Shoshone, Bristlecone
Pine, Olancha, Stovepipe Wells, Independence, Lone Pine, Bishop,
Aspendell, Furnace Creek, and Whitney Portal
146 PM PST Tue Feb 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest to south winds 25 to 35 mph with occasional 
  downslope winds gusting up to 55 mph. Gusts up to 65 mph near the 
  Sierra ridgetops.  Strongest winds in eastern Inyo County will be 
  along and downwind of terrain features.

* WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens 
  Valley, and Death Valley National Park.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.  
  Pockets of blowing dust with reduced visibility likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ017-019-051200-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Red Rock Canyon, Pahrump, Desert Rock,
Amargosa Valley, Indian Springs, and Mt Charleston
146 PM PST Tue Feb 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...Until 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong downslope winds will result in sudden 
  crosswinds along the US-95 corridor between Las Vegas and Desert 
  Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JP
984 
WWUS75 KVEF 050341
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
741 PM PST Tue Feb 4 2025

CAZ519>522-050445-
/O.CAN.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-
Including the cities of Independence, Aspendell, Stovepipe Wells,
Bishop, Whitney Portal, Furnace Creek, Olancha, Westgard Pass,
Bristlecone Pine, Lone Pine, and Shoshone
741 PM PST Tue Feb 4 2025

...WIND ADVISORY IS CANCELLED...

Winds have decreased across Inyo County and the Wind Advisory has 
been cancelled.

$$

NVZ017-019-051200-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Pahrump, Indian Springs, Amargosa Valley,
Red Rock Canyon, Mt Charleston, and Desert Rock
741 PM PST Tue Feb 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...Until 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong downslope winds will result in sudden 
  crosswinds along the US-95 corridor between Las Vegas and Mercury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
353 
WWUS75 KVEF 051107
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
307 AM PST Wed Feb 5 2025

NVZ017-019-060600-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Amargosa Valley, Indian Springs, Red Rock
Canyon, Desert Rock, Pahrump, and Mt Charleston
307 AM PST Wed Feb 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong downslope winds will result in sudden 
  crosswinds along the US-95 corridor between Las Vegas and Mercury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
434 
WWUS75 KVEF 060159
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
559 PM PST Wed Feb 5 2025

NVZ017-019-060300-
/O.CAN.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Mt Charleston, Indian Springs, Amargosa
Valley, Red Rock Canyon, Desert Rock, and Pahrump
559 PM PST Wed Feb 5 2025

...WIND ADVISORY IS CANCELLED...

Winds have decreased across the area and the Wind Advisory has been 
cancelled.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:15 AM PST, 14 minutes earlier.

Area forecast discussion, Jan 31, 2:15 AM PST, 14 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
215 AM PST Fri Jan 31 2025

.SYNOPSIS...High pressure will move over the area today then a
low pressure system and associated atmospheric river will impact
northern California and the Great Basin over the weekend into next
week. The Sierra will intercept much of this moisture with limited
chances for spillover into Inyo and Esmeralda counties over the
weekend. Widespread 20 to 40% chances of precipitation will spill
into the southern Great Basin Tuesday through Thursday.
&&

.SHORT TERM...Today through Sunday.

A ridge of high pressure over our region will be pushed to the east
today as a Pacific System shapes up in the form of a developing
atmospheric river in the base of a Pacific Northwest low. This will
direct abundant Pacific moisture from near Hawaii, aka Pineapple
Express, into central and northern California Saturday through
Sunday and beyond. The main impact for our southern Sierra zones
will be a likely mix of rain and snow (70-80% probability), Saturday
morning through Saturday evening with any significant accumulations
confined to elevations above 10,000 feet due to the relatively warm
subtropical air mass. There is 40 percent probability that light
rainfall may spill into the Owens valley. The moisture plume is then
forecast to lift northward late Saturday night with chances of
precipitation diminishing to less than 20 percent on Sunday.

Strong winds will also develop over the Sierra ridgetops Saturday
morning through Sunday evening and high res models indicate
downslope winds will likely gust over 40 mph into the Owens Valley
near the foothills during this period. A Wind Advisory will be in
effect for these zones from 4 AM Saturday morning until 10 pm Sunday
evening. Models also indicate wing gusts over 40 mph likely
spreading across northern San Bernardino County from 10 AM Saturday
morning through 10 PM Saturday evening and a Wind Advisory will be
in effect for these zones.

The rest of the forecast area will remain dry and see temperatures
climb 4-5 degrees each day Saturday and Sunday under increasing high
clouds. This translates to maximum temperatures climbing into the
70s across most of the Mojave Desert region by Sunday.

.LONG TERM....LONG TERM...Monday through Thursday.

The start of the next work week will be characterized by above-
average temperatures and partly-to-mostly cloudy skies as the stream
of atmospheric river moisture shifts southward across the Desert
Southwest. There is still a great deal of uncertainty regarding how
much moisture will make it over the Sierra crest and into the Mojave
Desert, with about half of ensemble members across desert valley
locations indicating they will remain dry and the other half
anticipating modest measurable precipitation. Regardless, we can
expect an increase of moisture enough to warrant cloudy skies across
the region through the work week along with above-average
temperatures thanks to the warm nature of this moisture. The warmest
day of the forecast period will be Monday, with a current forecast
high for Las Vegas of 76 (daily record for February 3rd is 77
degrees set in 2018). Temperatures will gradually decrease as the
week progresses.
&&

.AVIATION...For Harry Reid...Winds will follow a typical daily
pattern, shifting from the southwest to the northeast later this
morning, then to the northwest after sunset. Speeds remain under 10
knots. High clouds with bases around 20kft move in this morning,
increasing in coverage through the day.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds following typical, daily patterns are
expected across most of the area today. High cloud cover increases
in coverage across the area today and tonight. At KBIH, lower clouds
are expected to build in overnight with heights as low as 6kft by
early Saturday morning. Showers develop over the Sierra overnight,
but these should remain out of the vicinity of the terminal.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Adair
LONG TERM...Soulat
AVIATION...Meltzer

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.